Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 5, NWS San Angelo, TX

April 1, 20098 counties in Texas

NWS San Angelo, TX issued this wind advisory at Apr 1, 2009, 11:33 AM CDT for 8 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2009, 11:33 AM CDT (16:33 UTC)
Expired
Apr 1, 2009, 6:00 PM CDT
In force
6 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2009-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2009-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 395 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2577 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
395 m²/s²
0-3 km storm-relative helicity
412 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 011633
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1133 AM CDT WED APR 1 2009

...WINDY CONDITIONS EXPECTED LATE MORNING THROUGH EARLY EVENING
ACROSS THE BIG COUNTRY...CONCHO VALLEY AND THE NORTHERN HEARTLAND...

.A DEVELOPING AND STRENGTHENING LOW PRESSURE SYSTEM OVER THE 
SOUTHERN HIGH PLAINS WILL BRING GUSTY SOUTH TO SOUTHWEST WINDS
TO MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND EARLY EVENING.
THE STRONGEST WINDS ARE EXPECTED ACROSS THE BIG COUNTRY.

TXZ054-098-113-127-012300-
/O.CAN.KSJT.LW.Y.0014.000000T0000Z-090402T0000Z/
/O.NEW.KSJT.WI.Y.0005.090401T1633Z-090401T2300Z/
NOLAN-HASKELL-JONES-TAYLOR-
INCLUDING THE CITIES OF...SWEETWATER...HASKELL...STAMFORD...
ANSON...HAMLIN...ABILENE
1133 AM CDT WED APR 1 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. THE
LAKE WIND ADVISORY HAS BEEN CANCELLED. 

SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH...WITH OCCASIONAL GUSTS
OVER 40 MPH...ARE EXPECTED THROUGH THE AFTERNOON AND EARLY EVENING
ACROSS THE BIG COUNTRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ049-099-114-128-012300-
/O.NEW.KSJT.WI.Y.0005.090401T1633Z-090401T2300Z/
FISHER-THROCKMORTON-SHACKELFORD-CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...THROCKMORTON...WOODSON...
ALBANY...CLYDE...BAIRD...CROSS PLAINS
1133 AM CDT WED APR 1 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH...WITH OCCASIONAL GUSTS
OVER 40 MPH...ARE EXPECTED THROUGH THE AFTERNOON AND EARLY EVENING
ACROSS THE BIG COUNTRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ065-066-072-073-139-140-012300-
/O.CON.KSJT.LW.Y.0014.000000T0000Z-090402T0000Z/
COKE-RUNNELS-TOM GREEN-CONCHO-COLEMAN-BROWN-
INCLUDING THE CITIES OF...ROBERT LEE...BRONTE...BALLINGER...
WINTERS...SAN ANGELO...EDEN...COLEMAN...BROWNWOOD
1133 AM CDT WED APR 1 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH...WITH OCCASIONAL GUSTS
TO NEAR 40 MPH...ARE EXPECTED THROUGH THIS AFTERNOON AND EARLY
EVENING ACROSS THE CONCHO VALLEY AND THE NORTHERN HEARTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 1, 6:00 AM CDT, 5 hours 33 minutes earlier.

Area forecast discussion, Apr 1, 6:00 AM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
600 AM CDT WED APR 1 2009

.AVIATION...
/12Z UPDATE/

WINDS WILL BE THE MAJOR CONCERN THROUGH THE NEXT 24 HOURS AS A
TIGHTENING SURFACE PRESSURE GRADIENT AHEAD OF AN APPROACHING
UPPER LEVEL SYSTEM WILL RESULT IN WINDY CONDITIONS ACROSS THE
AREA. SOUTH WINDS WILL BEGIN TO VEER TO THE SOUTHWEST THIS
EVENING AND CONTINUE VEERING TO THE WEST AFTER MIDNIGHT AS A
STRONG COLD FRONT APPROACHES FROM THE NORTH. THE STRONGER SURFACE
WINDS...GUSTING TO 35 KTS...WILL BE OVER THE NORTHERN TERMINALS
WHICH WILL BE CLOSER TO A DEVELOPING SURFACE LOW. HIGHEST GUSTS
OVER THE SOUTHEAST TERMINALS WILL BE AROUND 20 KNOTS BY THIS
EVENING.

&&

.PREV DISCUSSION... /ISSUED 339 AM CDT WED APR 1 2009/

SHORT TERM...
WINDS AND FIRE WEATHER WILL BE THE MAIN CONCERNS ON WEDNESDAY
WITH A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTHERN AND EASTERN
COUNTIES AFTER MIDNIGHT.

AN UPPER LEVEL TROUGH WILL CLOSE OFF OVER THE TEXAS PANHANDLE
TONIGHT WITH A 80 TO 85 KT MID LEVEL JET MOVING OVER THE NORTHERN
AND CENTRAL PORTIONS OF THE AREA AFTER MIDNIGHT. A COLD FRONT WILL
BE PUSHED INTO THE NORTHERN FORECAST AREA AROUND MIDNIGHT AND
THROUGH THE REMAINDER OF THE AREA BY THURSDAY MORNING. HAVE
INCLUDED A SLIGHT CHANCE OF CONVECTIVE ACTIVITY ASSOCIATED WITH
THE FRONTAL PASSAGE...RETURNING MOISTURE WILL BE THE WEAK
LINK...BUT MAY SEE SOME ISOLATED ELEVATED ACTIVITY.

TIGHTENING PRE-FRONTAL SURFACE PRESSURE GRADIENT WILL RESULT IN LAKE
WIND ADVISORY CRITERIA OVER THE MAJORITY OF THE AFFECTED AREA
BEGINNING LATE MORNING...LAKE WIND ADVISORY IN AFFECT FROM 10AM THRU
7PM.

15

LONG TERM...
MAIN THING OF NOTE FOR THU IS NOTICEABLY LOWER TEMPERATURES AS
COMPARED TO WED...AND BREEZY NW/N WINDS. HAVE REMOVED POPS FOR
THURSDAY DURING THE DAY AS UPPER SYSTEM LOOKS TO MAKE A SPEEDY
EXIT. THU NIGHT WILL HOLD TEMPERATURES COOLER AS WELL. WARM UP
WILL BEGIN FOR FRI INTO SAT AS FLOW TURNS BACK AROUND SRLY AS THE
HIGH MOVES OFF TO E AND ANOTHER FRONT AND ASSOCIATED LOW MAKES ITS
WAY INTO TX. NEXT FRONT LOOKING TO MOVE THROUGH LATE SAT. NOT
LOOKING FOR ANY RAIN CHANCES WITH THIS SYSTEM. MAIN UPPER LOW DOES
NOT SINK NEARLY AS FAR S AS 1ST SYSTEM FOR TONIGHT AND IS LOOKING
TO HAVE EVEN LESS MOISTURE THAN THE FIRST SYSTEM...BUT DOES LOOK
TO MODERATE OUR TEMPERATURES DOWN FOR THE REMAINDER OF THE WEEKEND
ON INTO THE BEGINNING OF THE NEXT WORK WEEK.

BY LATE MON/EARLY TUE WARM UP BEGINS AS FLOW TURNS BACK AROUND TO
THE S WITH WEAKENING HIGH...PERHAPS ANOTHER SYSTEM BY THE MIDDLE
OF NEXT WEEK. ALL IN ALL...A VERY REPETITIVE PATTERN BUT FOR THE
MOST PART PRETTY DRY.

11/KEISER

FIRE WEATHER...
CRITICAL FIRE DANGER CONDITIONS ARE EXPECTED TODAY OVER THE
NORTHERN TWO THIRDS OF THE AREA WITH STRONG PRE-FRONTAL SOUTHERLY
WINDS AND AFTERNOON RH VALUES FROM 10 TO 15 PERCENT. A RED FLAG
WARNING WILL BE EFFECT FOR THIS AREA FROM 10AM TO 7PM TODAY.

NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR OVER THE
SOUTHERN TWO THIRDS OF WEST CENTRAL TX ON THURSDAY. A STRONG COLD
FRONT WILL MOVE THROUGH THE AREA EARLY THURSDAY...WITH STRONG
NORTHWEST WINDS BEHIND IT. HOWEVER...WINDS MAY BE DECREASING AT THE
TIME OF REACHING CRITERIA RELATIVE HUMIDITY VALUES. WITH SOME
UNCERTAINTY AS TO THE TIMING OF THE FRONTAL PASSAGE...WILL CONTINUE
THE FIRE WEATHER WATCH FOR THURSDAY FROM THE CONCHO VALLEY AND
HEARTLAND SOUTHWARD.

ELEVATED TO NEAR CRITICAL CONDITIONS CAN BE EXPECTED OVER A GOOD
PORTION OF WEST CENTRAL TX FRIDAY AND SATURDAY AS YET ANOTHER STORM
SYSTEM MOVES INTO THE CENTRAL PLAINS.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 83  48  67  43  78 /   0  20  10   0   0
SAN ANGELO 	 86  46  73  40  79 /   0  10   0   0   0
JUNCTION 	 84  55  75  38  76 /   0  10   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: CALLAHAN...COKE...COLEMAN...
CONCHO...FISHER...HASKELL...IRION...JONES...NOLAN...RUNNELS...
SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...TOM GREEN.

LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: BROWN...COKE...COLEMAN...
CONCHO...HASKELL...JONES...NOLAN...RUNNELS...TAYLOR...TOM GREEN.

FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: BROWN...COKE...COLEMAN...
CONCHO...CROCKETT...IRION...KIMBLE...MASON...MCCULLOCH...
MENARD...RUNNELS...SAN SABA...SCHLEICHER...STERLING...SUTTON...
TOM GREEN.

&&

99/99/15
Hazardous weather outlook, Apr 1, 6:52 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
652 AM CDT WED APR 1 2009

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-020900-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
652 AM CDT WED APR 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM LATE MORNING TO EARLY
EVENING OVER THE NORTHERN TWO THIRDS OF WEST CENTRAL TEXAS DUE TO
EXPECTED CRITICAL FIRE WEATHER CONDITIONS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS DEVELOPING OVER THE BIG
COUNTRY AND THE EASTERN HEARTLAND AFTER MIDNIGHT AS A COLD FRONT
MOVES THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FIRE WEATHER WATCH IS IN EFFECT THURSDAY FOR THE SOUTHERN TWO
THIRDS OF WEST CENTRAL TX DUE TO EXPECTED CRITICAL FIRE WEATHER
CONDITIONS.

NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE
FRIDAY AND SATURDAY AS ANOTHER STORM SYSTEM MOVES THROUGH THE
PLAINS.

FIRE DANGER CONDITIONS ARE EXPECTED TO REMAIN AT LEAST ELEVATED
EARLY NEXT WEEK AS AN ACTIVE...BUT DRY...EARLY SPRING PATTERN
CONTINUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

15

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 3:45 AM CDTLake Wind AdvisorySJTBrown, Coke, Coleman, Concho, Haskell, Jones and 4 more15 hr
Apr 1, 3:46 AM CDTRed Flag WarningSJTCallahan, Coke, Coleman, Concho, Fisher, Haskell and 9 more15 hr
Apr 1, 2:46 PM CDTRed Flag WarningSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more26 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.